Thunderstorm Wind, Glynn
- When
- August 31, 6:00 PM EST
- Where
- Glynn County, St Simons Is
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.150, -81.383
Spotter reported multiple power lines blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Spotter reported multiple power lines blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 31, 10:17 AM EST, 7 hours 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1117 AM EDT THU AUG 31 2006
...ERNESTO TRACKING NNE OF THE JAX WATERS...
.PUBLIC...HAVE REMOVED ALL TROPICAL STORM WARNINGS FROM OUR
PRODUCTS. DECREASED POPS FOR THIS MORNING...BUT AS SKIES BECOME
PARTLY CLOUDY IN ERNESTOS WAKE...EXPECT SCATTERED AFTN/EVENING
STORMS ACROSS THE AREA WILL BEGIN TO DEVELOP. THE ATMOSPHERE REMAINS
MOIST AND UNSTABLE AHEAD OF APPROACHING FRONT NOW THROUGH THE
CENTRAL FL PANHANDLE. LOWERED WIND SPEEDS FOR BREEZY CONDITIONS
TODAY AROUND 15-20 MPH FOR OUR EASTERN ZONES.
&&
.MARINE...WILL REPLACE T.S. WARNING WITH SMALL CRAFT ADVISORY FOR
ALL LEGS TODAY. NEARSHORE SCA WILL CONTINUE INTO THE AFTN...WITH
OFFSHORE SCA LIKELY ENDING AROUND 03Z.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR THE FOLLOWING ZONES: ALTAMAHA
SOUND GA TO FLAGLER BEACH FL OUT 60 NM.
&&
ENYEDI/CARROLLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1139 AM EDT THU AUG 31 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1139 AM EDT THU AUG 31 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS TODAY... LINGERING SWELLS IN THE WAKE OF ERNESTO WILL BRING BREAKERS AROUND 2 TO 4 FEET TO THE COAST TODAY...AND A MODERATE RISK OF RIP CURRENTS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A FRONT APPROACHES THE AREA. STORMS WILL MOVE EAST AROUND 10 TO 15 MPH...AND MAY PRODUCE PERIODS OF HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH MONDAY. TUESDAY THROUGH THURSDAY SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED AS A COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 531 PM EDT THU AUG 31 2006 GAZ150>152-312200- BRANTLEY-PIERCE-WARE- 531 PM EDT THU AUG 31 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...WARE AND PIERCE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM EDT... AT 531 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF HOBOKEN...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BLACKSHEAR...HOBOKEN...RAYBON...NAHUNTA...HICKOX AND ATKINSON THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 548 PM EDT THU AUG 31 2006 FLZ024-GAZ165-166-312215- COASTAL CAMDEN-INLAND CAMDEN-NASSAU- 548 PM EDT THU AUG 31 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR STRONG WINDS VALID UNTIL 615 PM EDT... AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF ST. MARYS...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGSLAND...HARRIETTS BLUFF...ST. MARYS...KINGS BAY BASE...FERNANDINA BEACH...DUNGENESS AND CUMBERLAND ISLAND THROUGH 615 PM EDT. FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 550 PM EDT THU AUG 31 2006 GAZ164-312215- CHARLTON- 550 PM EDT THU AUG 31 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT... AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES NORTHWEST OF HOMELAND...OR 11 MILES NORTHEAST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 610 PM EDT THU AUG 31 2006 GAZ136-153-312300- INLAND GLYNN-WAYNE- 610 PM EDT THU AUG 31 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF BROADHURST...OR 10 MILES SOUTHWEST OF GARDI...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BROADHURST...MOUNT PLEASANT AND EVERETT THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 615 PM EDT THU AUG 31 2006 GAZ164>166-312300- CHARLTON-COASTAL CAMDEN-INLAND CAMDEN- 615 PM EDT THU AUG 31 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF WINOKUR...OR 9 MILES NORTH OF FOLKSTON...MOVING EAST AT 15 TO 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINOKUR...HOMELAND... FOLKSTON...KINGS FERRY...TARBORO...WOODBINE... WAVERLY...KINGSLAND...HARRIETTS BLUFF AND DOVER BLUFF THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 628 PM EDT THU AUG 31 2006 GAZ136-152-153-312315- BRANTLEY-INLAND GLYNN-WAYNE- 628 PM EDT THU AUG 31 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...WAYNE AND GLYNN COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 715 PM EDT... AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER WAYNE COUNTY...OR 11 MILES SOUTH OF GARDI...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND THROUGH 715 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The Jacksonville radar (KJAX), 80 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521781.